MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT NO 5 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT NO 5 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531-G-509-E
Medical Device Problem Codes Unstable (1667); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
It was reported through the stryker facebook page, "i had my tkr on (b)(6) and i'm still in pain, have clunking in my knee, swelling is still present, i am doing ok, walking is fine, pt is going good i guess, its disappointing to me that im this long into it and still feel like i do? everyone heals differently" additional fb comment, "9 weeks in and still have stiffness and pain, clicking while walking, i'm really disappointed right now, hope and pray things start to get better, can't stay out of work much longer, getting frustrated.".
 
Event or Problem Description
It was reported through the stryker facebook page, "i had my tkr on october 4th and i'm still in pain, have clunking in my knee, swelling is still present, i am doing ok, walking is fine, pt is going good i guess, its disappointing to me that im this long into it and still feel like i do? everyone heals differently" additional fb comment, "9 weeks in and still have stiffness and pain, clicking while walking, i'm really disappointed right now, hope and pray things start to get better, can't stay out of work much longer, getting frustrated" additional fb comment, "update: had total knee replacement on oct 4th.First off, still feels like something wasn't tightened up enough, feels loose and clunky, secondly, pain is starting to become much more tolerable with pt, but still no improvement with the clunking, i'm starting to feel like it needs to be redone? i'm going to stay optimistic, but i can also not ignore how it feels" additional fb comment, "please forward your contact information, i am having complications with my triathlon full knee replacement and i need advice on how to resolve this issue, thank you" update per conversation with patient 05-jan-2024: patient reported continuous ¿clunking and loose feeling and pain¿.Patient noted he is not capable of going back to work.
 
Additional Manufacturer Narrative
A3a - patient sex corrected from f to m an event regarding instability involving a triathlon insert was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of medical records with a clinical consultant indicated "conclusion/assessment: a patient underwent a tka in (b)(6) 2023.It is unclear why they underwent the procedure as it was stated that the patient did not perceive a need for a tka.Preoperative radiographs were not provided for review.The procedure was performed with the robot but no intraoperative or hospital records were provided for review.The patient was unhappy with a clunking feeling and swelling in the knee.While the reports state that there was no feeling of instability this is not consistent with the patient complaints and symptoms.Apparently, polyethylene exchange was discussed to tighten up the knee.Event confirmation: a tka can be confirmed.Patient complains of clunking and likely instability can be confirmed.Root cause: the root cause of the patient complaint appears to be varus valgus instability.Poor patient preoperative preparation and evaluation may have contributed to the patient dissatisfaction.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated "conclusion/assessment: a patient underwent a tka in (b)(6) 2023.It is unclear why they underwent the procedure as it was stated that the patient did not perceive a need for a tka.Preoperative radiographs were not provided for review.The procedure was performed with the robot but no intraoperative or hospital records were provided for review.The patient was unhappy with a clunking feeling and swelling in the knee.While the reports state that there was no feeling of instability this is not consistent with the patient complaints and symptoms.Apparently, polyethylene exchange was discussed to tighten up the knee.Event confirmation: a tka can be confirmed.Patient complains of clunking and likely instability can be confirmed.Root cause: the root cause of the patient complaint appears to be varus valgus instability.Poor patient preoperative preparation and evaluation may have contributed to the patient dissatisfaction.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: cat# 5510f502; triathlon cr fem comp #5 r-cem; lot# rhu6u cat# 5521-b-500; tri ts baseplate size 5; lot# odt3la cat# 6197-9-001; simplex p with tobramycin 1 pack; lot# mfe056 qty (b)(4) it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
X3 TRIATHLON CS INSERT NO 5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18309577
Report Number0002249697-2023-01543
Device Sequence Number15104259
Product Code MBH
UDI-Device Identifier07613327336511
UDI-Public07613327336511
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5531-G-509-E
Device Lot NumberD8160X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age58 YR
Patient SexMale
Patient Weight107 KG